New Jersey, 2014

Wildfire in New Jersey, April 19, 2014

April 19, 2014 · NWS PHI · 1 event in 1 county or zone

A wildfire occurred in Burlington County on the afternoon of the 19th in Lumberton Township. m.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wildfire occurred in Burlington County on the afternoon of the 19th in Lumberton Township. The fire started about 1230 p.m. EDT that afternoon and consumed about 25 wooded acres just west of New Jersey State Route 38 in the township. State Forest Fire personnel as well as firefighters from five townships battled the blaze. It was declared under control at 330 p.m. EDT that afternoon. Portions of westbound New Jersey State Route 38 as well as U.S. Route 206 were closed because of poor visibility. The flames threatened vehicles at an automobile salvage and repair yard. They were moved to safety and no injuries or damage other than fencing damage occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 19, 11:05 AM EST, 25 minutes earlier.

Area forecast discussion, Apr 19, 11:05 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 PM EDT SAT APR 19 2014

.SYNOPSIS...
A DISSIPATING FRONTAL BOUNDARY WILL CONTINUE TO MOVE SOUTH OF THE
REGION THIS AFTERNOON AS HIGH PRESSURE BUILDS IN FROM EASTERN
CANADA. THIS HIGH WILL SHIFT TO THE EASTERN SEABOARD SUNDAY
THROUGH MONDAY. ANOTHER FRONTAL BOUNDARY WILL AFFECT THE AREA LATE
TUESDAY AND TUESDAY NIGHT. MORE HIGH PRESSURE IS EXPECTED
WEDNESDAY INTO FRIDAY BEFORE ANOTHER FRONTAL SYSTEM MOVES IN EARLY
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH THINNER CIRRUS AND DOWNSLOPING WINDS, TEMPS ARE RISING AHEAD
OF SCHEDULE. WE BUMPED THE HOURLY RISE UP A BIT. OTHERWISE, WE ARE
NOT MAKING TOO MANY OTHER CHANGES FROM THE PREVIOUS FCST OR ESTF UPDATE.

PREVIOUS CHANGE BASED ON THE MESOSCALE MODEL WAS INDICATING A BAY/SEA
BREEZE IN SERN NJ AND DELAWARE. WE INDICATED ONE LATE, NOT AS
AGGRESSIVE AS SOME OF THE FASTER MESOSCALE MODELS, BUT MORE SO
THAN WHAT WE CURRENTLY HAD.

THERE REMAINS SHOWER ACTIVITY TO OUR SOUTH ON THE NORTHERN SIDE OF A
STATIONARY BOUNDARY STALLED OUT OFF THE SOUTHEAST COAST. ALL
INDICATIONS ARE THAT THIS PRECIPITATION WILL REMAIN WELL TO OUR
SOUTH, SO THE FORECAST WILL REMAIN POP-FREE ACROSS THE SOUTH AS WELL.

WINDS ARE NOT EXPECTED TO BE EXTREMELY WINDY WITH OCCASIONAL WIND
GUSTS GENERALLY 15-20 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
HIGH PRESSURE WILL BEGIN TO BUILD ACROSS NEW ENGLAND TONIGHT, WHILE
EXTENDING SOUTHWARD THROUGH THE MID-ATLANTIC, AND WILL CONTINUE TO
PROVIDE FAIR WEATHER. OVERNIGHT LOWS ARE EXPECTED TO DIP A FEW
DEGREES BELOW NORMAL ONCE AGAIN. A BLEND OF MAV/MET MOS AND MOS
GUIDE WAS USED FOR OVERNIGHT LOWS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE TO OUR NORTH WILL MOVE OFF THE NEW ENGLAND COAST LATER
SUNDAY AND MONDAY. A COLD FRONT WILL THEN CROSS THE REGION FROM WEST
TO EAST LATE TUESDAY AFTERNOON AND NIGHT. PRECIPITATION ASSOCIATED
WITH THIS FRONT SHOULD TOTAL AROUND ONE-HALF INCH, SO NO PROBLEMS
ARE ANTICIPATED. SOME LINGERING LIGHT PRECIPITATION IS POSSIBLE
THROUGH THE DAY ON WEDNESDAY UNTIL THE AXIS OF THE MID-LEVEL TROUGH
MOVES EAST OF THE AREA. THEN DRY WEATHER IS EXPECTED FOR THE REST OF
THE WORK WEEK AS HIGH PRESSURE BUILDS IN FROM THE WEST.

TEMPERATURES ARE EXPECTED TO BE SLIGHTLY BELOW NORMAL ON
SUNDAY...NEAR NORMAL ON MONDAY...ABOVE NORMAL ON TUESDAY...BELOW
NORMAL AGAIN ON WEDNESDAY, THEN ABOVE NORMAL FOR THE END OF THE
WEEK.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. MOSTLY LIGHT AND
VARIABLE WINDS EARLY WILL BECOME NORTHWEST TO NORTH BEHIND A
WEAKENING, DRY COLD FRONT DURING THE DAY. WINDS COULD GUST AT TIMES
IN THE UPPER TEENS. ANY WIND GUSTS WILL DIMINISH LATER IN THE DAY
WHEN A BAY/SEA BREEZE MIGHT MAKE IT INTO PARTS OF SERN NJ AND
DELAWARE. WINDS WILL BECOME MORE NORTHEAST OVERNIGHT.

OUTLOOK...
SUN THRU MON...MOSTLY VFR, BUT WITH A SURFACE HIGH SETTING UP
TO THE NORTH, THEN NORTHEAST, SUNDAY INTO SUNDAY NIGHT, WE'LL NEED
TO WATCH FOR ANY STRATUS DEVELOPMENT THAT COULD LOWER CEILINGS.
MON NIGHT THROUGH WEDNESDAY...MOSTLY VFR WITH SCT SHOWERS LATE
TUESDAY AND TUESDAY NIGHT.

&&

.MARINE...
WE ARE GOING TO EXTEND THE SCA INTO SUNDAY DAY AS THE GAP BETWEEN
THE FALLING SEAS AND THE NEXT SURGE IS CLOSING.

A RETURN TO MORE ROBUST SMALL CRAFT ADVISORY CONDITIONS IS
LIKELY FOR THE OCEAN AND POSSIBLE FOR LOWER DELAWARE BAY OVERNIGHT
INTO SUNDAY MORNING AS WIND GUSTS COULD INCREASE TO 25 KNOTS, AND
OCEAN SEAS COULD BUILD TO 5-6 FEET ONCE AGAIN.

OUTLOOK...
SUNDAY AND SUNDAY NIGHT...SCA CONDITIONS ON THE OCEAN AND
POTENTIALLY THE LOWER DELAWARE BAY.
MONDAY THRU TUESDAY...SUB-SCA CONDITIONS.
TUESDAY NIGHT INTO WEDNESDAY...SCA CONDITIONS.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL LOWER TODAY ACROSS MUCH OF THE AREA,
ESPECIALLY ACROSS EASTERN PENNSYLVANIA AND MUCH OF NEW JERSEY.
HOWEVER, WINDS WILL BE THE LIMITING FACTOR IN REGARDS TO RED FLAG
CONDITIONS. IT LOOKS LIKE WE WILL HAVE OCCASIONAL GUSTS AROUND 20
MPH, BUT MOST ARE EXPECTED TO BE IN THE UPPER TEENS. WITH THE LOW
HUMIDITY VALUES AND GUSTS NEAR 20 MPH ACROSS PENNSYLVANIA AND MUCH
OF NEW JERSEY, WE WILL ISSUE A SPS FOR ENHANCE FIRE WEATHER CONCERNS
TODAY.

FURTHER SOUTH, ESPECIALLY ACROSS THE EASTERN SHORE OF MARYLAND AND
CENTRAL AND SOUTHERN DELAWARE, HIGHER HUMIDITY VALUES AND LOWER
WINDS ARE EXPECTED, SO NO SPS WILL BE ACROSS THE SOUTHERN AREAS.

SUNDAY AND MONDAY ARE EXPECTED TO HAVE LOW RH VALUES ACROSS MUCH OF
THE SAME AREAS AS TODAY, BUT WINDS IN THESE AREAS ARE EXPECTED TO BE
EVEN LOWER THAN TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...MIKETTA
NEAR TERM...GIGI/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...MIKETTA
AVIATION...ROBERTSON/MIKETTA
MARINE...GIGI/ROBERTSON/MIKETTA
FIRE WEATHER...
Hazardous weather outlook, Apr 19, 2:45 AM EST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT SAT APR 19 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-200745-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
345 AM EDT SAT APR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-200745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 AM EDT SAT APR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Northwestern Burlington

When
April 19, 11:30 AM EST to 2:30 PM EST
Where
Northwestern Burlington forecast zone
Property damage
$1,000
Reported by
Newspaper
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510445.